MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G30000
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, a hair-like foreign matter was observed inside the sterile package of a flexor ansel guiding sheath.This was observed by a distributor.The device did not make patient contact.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: section c, d10.Corrected information: d5, h6- device code.Summary of event: as reported, a hair-like foreign matter was observed inside the sterile package of a flexor ansel guiding sheath.This was observed by a distributor.The device did not make patient contact.Investigation evaluation: reviews of the complaint history, device history record, instructions for use, and quality control procedures of the device were conducted during the investigation, as well as a visual inspection of the complaint device and an inspection of unused product.The sealed complaint device was returned to cook for investigation.Inspection found a dark fiber inside the sealed packaging.Cook confirmed that the device was manufactured out of specification.A document-based investigation evaluation was performed.No related non-conformances were found in association to the reported complaint device lot, and there have been no other reported complaints for this lot number.Given this information, there is no evidence to suggest that additional non-conforming product exists in house or in the field.Cook reviewed the controls in place for the complaint device.The packaging is 100% inspected for this failure prior to distribution.Additionally, a review of the design history file (dhf) showed that this device is both safe and effective for its intended use.The instructions for use packaged with the device states "do not use the product if there is doubt as to whether the product is sterile." based on the information provided and the results of the investigation, cook has concluded that a definitive root cause for this event is related to a quality control deficiency.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received since the previous medwatch report was sent.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10014028
Report Number1820334-2020-00887
Device Sequence Number19658995
Product Code DYB
UDI-Device Identifier00827002300002
UDI-Public(01)00827002300002(17)230129(10)10296615
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2023
Device Model NumberG30000
Device Catalogue NumberKSAW-7.0-18/38-55-RB-ANL2-HC
Device Lot Number10296615
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2020
Initial Date Received by Manufacturer 04/25/2020
Supplement Date Received by Manufacturer09/30/2020
Initial Report FDA Received Date04/30/2020
Supplement Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1